Alert archive / Missouri / Flash Flood Warnings in 2010
Flash Flood Warning 36, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Jul 7, 2010, 5:15 PM CDT for 6 counties in Missouri. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2010, 5:15 PM CDT (22:15 UTC)
- Expired
- Jul 7, 2010, 8:21 PM CDT
- In force
- 3 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Caldwell County, MO, Carroll County, MO, Chariton County, MO, Daviess County, MO, Linn County, MO, Livingston County, MO
The radar
The Pleasant Hill radar (KEAX), 125 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 5:15 PM CDT | HEAVY RAIN 0 | Chillicothe, MO | STORM DRAINS NOT KEEPING UP WITH HEAVY RAIN IN CHILLICOTHE WITH WATER FLOWING OVER WASHINGTON AND 3RD STREETS. |
| Jul 7, 5:30 PM CDT | FLASH FLOOD | 2 W Chula, MO | WATER OVER HIGHWAY K EAST OF US 65. |
| Jul 7, 6:00 PM CDT | HEAVY RAIN 1.97 | Chillicothe, MO | FELL IN LAST HOUR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 10.3 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1492 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 648 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
221
WGUS53 KEAX 072215
FFWEAX
MOC025-033-041-061-115-117-080400-
/O.NEW.KEAX.FF.W.0036.100707T2215Z-100708T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
515 PM CDT WED JUL 7 2010
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CALDWELL COUNTY IN NORTH CENTRAL MISSOURI...
LINN COUNTY IN NORTH CENTRAL MISSOURI...
LIVINGSTON COUNTY IN NORTH CENTRAL MISSOURI...
NORTHWESTERN CARROLL COUNTY IN NORTH CENTRAL MISSOURI...
NORTHWESTERN CHARITON COUNTY IN NORTH CENTRAL MISSOURI...
SOUTHERN DAVIESS COUNTY IN NORTH CENTRAL MISSOURI...
* UNTIL 1100 PM CDT
* AT 514 PM CDT...TRAINED WEATHER SPOTTERS REPORTED AN AREA OF VERY
HEAVY RAINFALL ACROSS THE WARNED AREA. A FOOT OF WATER WAS FLOWING
OVER 3RD AND WASHINGTON STREETS IN CHILLICOTHE.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BROOKFIELD...CHILLICOTHE...HAMILTON...BRAYMER...BRECKENRIDGE...
COWGILL...HALE...KINGSTON...LACLEDE...LINNEUS...MEADVILLE...POLO...
UTICA AND WHEELING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 3963 9312 3952 9406 3953 9422 3979 9420
3996 9360 3996 9337 4003 9337 4003 9286
$$
ADOLPHSON3 follow-up statements
365
WGUS73 KEAX 072311
FFSEAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
611 PM CDT WED JUL 7 2010
MOC025-033-041-061-115-117-080400-
/O.CON.KEAX.FF.W.0036.000000T0000Z-100708T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARROLL MO-CHARITON MO-CALDWELL MO-LIVINGSTON MO-LINN MO-DAVIESS MO-
611 PM CDT WED JUL 7 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN DAVIESS...
LINN...LIVINGSTON...CALDWELL...NORTHWESTERN CHARITON AND NORTHWESTERN
CARROLL COUNTIES IN NORTH CENTRAL MISSOURI UNTIL 1100 PM CDT...
AT 609 PM CDT...CHILLICOTHE OFFICIAL RAINFALL HAS BEEN 1.97 INCHES
IN THE LAST HOUR.
MODERATE RAIN CONTINUES TO FALL ACROSS THE WARNED AREA. RUNOFF FROM
THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME
LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...BROOKFIELD...CHILLICOTHE...HAMILTON...BRAYMER...BRECKENRIDG
E...COWGILL...KINGSTON...LACLEDE...LINNEUS...MEADVILLE...POLO...UTICA
AND WHEELING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 3963 9312 3952 9406 3953 9422 3979 9420
3996 9360 3996 9337 4003 9337 4003 9286
$$
ADOLPHSON206
WGUS73 KEAX 080029
FFSEAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
729 PM CDT WED JUL 7 2010
MOC025-061-080042-
/O.CAN.KEAX.FF.W.0036.000000T0000Z-100708T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CALDWELL MO-DAVIESS MO-
729 PM CDT WED JUL 7 2010
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHERN DAVIESS
AND CALDWELL COUNTIES IS CANCELLED...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3963 9312 3955 9377 3992 9377 3996 9360
3996 9337 4003 9337 4003 9286
$$
MOC033-041-115-117-080400-
/O.CON.KEAX.FF.W.0036.000000T0000Z-100708T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARROLL MO-CHARITON MO-LIVINGSTON MO-LINN MO-
729 PM CDT WED JUL 7 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR LINN...LIVINGSTON...
NORTHWESTERN CHARITON AND NORTHWESTERN CARROLL COUNTIES IN NORTH
CENTRAL MISSOURI UNTIL 1100 PM CDT...
AT 727 PM CDT...WEATHER SPOTTERS REPORTED AN AREA OF VERY HEAVY
RAINFALL ACROSS THE WARNED AREA. OVER TWO INCHES OF RAIN HAS FALLEN
IN CHILLICOTHE OVER THE PAST COUPLE OF HOURS. RAINFALL IS
DIMINISHING...BUT EXPECT CONTINUED FLOODING FOR AT LEAST THE NEXT
FEW HOURS.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...BROOKFIELD...CHILLICOTHE...LACLEDE...LINNEUS...MEADVILLE...
UTICA AND WHEELING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 3963 9312 3955 9377 3992 9377 3996 9360
3996 9337 4003 9337 4003 9286
$$
ADOLPHSON948
WGUS73 KEAX 080121
FFSEAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
821 PM CDT WED JUL 7 2010
MOC033-041-115-117-080134-
/O.CAN.KEAX.FF.W.0036.000000T0000Z-100708T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARROLL MO-CHARITON MO-LIVINGSTON MO-LINN MO-
821 PM CDT WED JUL 7 2010
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR LINN...
LIVINGSTON...NORTHWESTERN CHARITON AND NORTHWESTERN CARROLL COUNTIES
IN NORTH CENTRAL MISSOURI IS CANCELLED...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN
OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY OR
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL.
DO NOT DRIVE INTO FLOODED ROADWAYS...IT ONLY TAKES SIX TO TWELVE
INCHES OF WATER TO FLOAT A VEHICLE.
&&
LAT...LON 3963 9312 3955 9377 3992 9377 3996 9360
3996 9337 4003 9337 4003 9286
$$
ADOLPHSONWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 2:37 PM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, Jul 7, 2:37 PM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 237 PM CDT WED JUL 7 2010 .DISCUSSION... SHORT TERM (TONIGHT-FRIDAY NIGHT)... COMBINATION OF LOW-MID 80F TEMPERATURES AND LOWER 70F DEWPOINTS HAS ALLOWED BOUNDARY LAYER PARCELS TO REACH THEIR LFC PER MODIFIED 12Z KTOP SOUNDING. EXPECT A FAIRLY WIDESPREAD COVERAGE OF SHOWERS AND STORMS THROUGH THE REST OF THE AFTERNOON AS SUBSEQUENT OUTFLOW COLLISIONS YIELD ADDITIONAL DEVELOPMENT. GIVEN THE RATHER HAPHAZARD NATURE TO THE CONVECTION AND WEAK VERTICAL SHEAR...IT IS LIKELY THAT MANY OF THE MORE ISOLATED CELLS MAY FIND THEMSELVES ANCHORED TO WHATEVER LED TO THEIR DEVELOPMENT...THUS LEADING TO LOCALLY TORRENTIAL RAINFALL GIVEN PRECIPITABLE H20 VALUES IN EXCESS OF 2 INCHES. ALTHOUGH THIS ACTIVITY IS LARGELY DIURNALLY DRIVEN...LARGE SCALE ASCENT AHEAD OF A BROAD SHORTWAVE TROUGH OVER SW KS AND A SMALLER TROPICAL LOW OVER EASTERN OKLAHOMA WILL PERSIST THROUGH MID EVENING AS THESE FEATURES APPROACH...WITH SEVERAL SURFACE CONVERGENCE TROUGHS SERVING AS ADDITIONAL FOCI. THUS EXPECT HIGHER PROBABILITIES OF RAIN TO PERSIST THROUGH AROUND 02Z BEFORE COVERAGE BEGINS TO QUICKLY WANE. LONG WAVE TROUGH PASSAGE SHOULD ULTIMATELY FORCE A VERY WEAK SURFACE BOUNDARY SOUTHWARD THROUGH THE REGION TOMORROW...SCOURING THE DEEP MOISTURE AND GRADUALLY ENDING THE THREAT FOR WIDESPREAD DEEP CONVECTION. WILL FEATURE CHANCE POPS SOUTHERN ZONES TOMORROW...WITH A DRY FORECAST FOR FRIDAY AND SATURDAY (INCLUDING MUCH MORE TOLERABLE DEWPOINTS). CURRENT TEMPERATURE FORECAST LOOKS KOSHER SO NO CHANGES PLANNED. BOOKBINDER MEDIUM RANGE (SATURDAY THROUGH WEDNESDAY)... PRIMARY CONCERN THROUGH THE MEDIUM RANGE PERIOD WILL BE SEVERAL SHORTWAVES PROPAGATING IN BROAD NWLY FLOW...EVENTUALLY DIGGING OUT WEAK NEGATIVE HEIGHT ANOMALIES ACROSS THE GREAT LAKES/OHIO RIVER VALLEY BY THE END OF THE PERIOD. 12Z OPERATIONAL GFS ACTUALLY HAS GOOD SUPPORT FROM ENSEMBLE CLUSTERS AND PARALLEL GFS RUN...VERSUS THE OPERATIONAL ECMWF WHICH DEPICTS A SLOWER...WEAKER...AND MORE SHEARED SOLUTION (YET MOST LIKELY STILL CARRIES SOME SKILL MEASURE). THUS...FAR MORE OF THE OPERATIONAL GFS WAS UTILIZED IN THIS FORECAST PACKAGE (SANS APPARENT CONVECTIVE FEEDBACK PROBLEMS) THAN PREVIOUS FORECASTS. MODEL TRENDS STILL INDICATE A PRIMARILY (IF NOT ENTIRELY) DRY WEEKEND...WITH TEMPERATURES NOT STRAYING FAR FROM CLIMATOLOGY. FIRST CHANCE FOR ORGANIZED CONVECTION LOOKS TO ARRIVE SUNDAY EVENING/NIGHT AHEAD OF A WEAKENING FRONTAL BOUNDARY AND SHORTWAVE EJECTING INTO THE CNTRL PLAINS. MOST LIKELY AREA TO RECEIVE PRECIPITATION APPEARS TO BE NRN MISSOURI MONDAY MORNING ON THE SRN PERIPHERY OF AN ASSUMED CONVECTIVE COMPLEX...AND HAVE STARTED THE TREND OF PUSHING POPS HIGHER IN THIS REGION. EFFECTIVE BOUNDARY WILL EVENTUALLY SLIDE INTO THE BULK OF THE FORECAST AREA...SUCH THAT RAINFALL CHANCES WILL CONTINUE INTO TUESDAY MORNING. SHOULD THE BETTER DEFINED AND MORE AMPLIFIED GFS TYPE SOLUTION COME TO FRUITION...RIDGING IN THE WAKE OF THE NORTHWEST FLOW SHORTWAVES WOULD PROMOTE SFC PRESSURE RISES...AND A MORE RAPID SOUTHWARD EXIT TO THE AFOREMENTIONED FRONTAL BOUNDARY (WHICH IS CURRENTLY ADVERTISED IN THIS FORECAST). HOWEVER...SHOULD FLOW ALOFT REMAIN MORE BROAD NWLY OR QUASI-ZONAL (ALA 00Z ECMWF) THIS BOUNDARY MAY LINGER ACROSS MISSOURI MUCH LONGER...AND PRECIPITATION CHANCES WOULD NEED TO BE SPREAD OVER A MUCH LONGER TIME SPAN. 21 && .AVIATION... FOR THE 18Z TAFS...KTOP 12Z SOUNDING SHOWED AN UNSEASONABLY LOW CONVECTIVE TEMPERATURE OF ONLY 80F...WITH MODERATE INSTABILITY AS COMPARED TO RECENT DAYS WITH UPWARDS OF 2000 J/KG OF MLCAPE. WITH SUFFICIENT SUNNY BREAKS EARLY THIS AFTERNOON...EXPECT CONVECTIVE TEMPERATURE WILL BE BREACHED BY 19Z...ALLOWING FOR MORE NUMEROUS SHOWERS/STORMS TO DEVELOP...AIDED BY LARGE SCALE ASCENT ARRIVING FROM SW KS AND A SECONDARY CIRCULATION LIFTING NORTH THROUGH EASTERN OKLAHOMA. THESE FEATURES WONT ARRIVE UNTIL EARLY EVENING...ALLOWING THE THREAT FOR DOWNPOURS TO PERSIST THROUGH MID EVENING. WITH CB TOPS EXPECTED AROUND 40KFT AGL...SHOULD SEE MORE PRONOUNCED LIGHTNING ACTIVITY TODAY AND WILL GO WITH A PREDOMINANT VCTS GROUP...FOCUSING TEMPO CHANCES BETWEEN 2 AND 6 PM. CB BASES SHOULD AVERAGE MVFR...WITH THE CAVEAT OF LOCALLY IFR VISIBILITIES EXPECTED IN BRIEF TORRENTIAL DOWNPOURS. WINDS WILL BE NEARLY CALM FOR THE AFTERNOON...TRENDING TOWARD THE LIGHT NORTH BY LATE EVENING WITH A WEAK FRONTAL PASSAGE. WINDS MAY BE GUSTY AND VARIABLE IN AND AROUND THUNDERSTORMS. BOOKBINDER && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Jul 7, 1:00 PM CDT, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 100 PM CDT WED JUL 7 2010 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-081100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 100 PM CDT WED JUL 7 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS THROUGH THE AFTERNOON ACROSS THE ENTIRE OUTLOOK AREA...CONTINUING THROUGH MID-EVENING. ALTHOUGH SEVERE WEATHER IS NOT EXPECTED...SOME STORMS COULD PRODUCE GUSTY WINDS. BRIEF DOWNPOURS ARE LIKELY WITH THE STRONGER STORMS...POSSIBLY RESULTING IN LOCALIZED FLOODING SHOULD ANY STORMS PERSIST FOR MORE THAN AN HOUR IN A GIVEN AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A WEAK FRONT WILL PUSH THROUGH THE AREA TONIGHT...LARGELY ENDING THE THREAT FOR WIDESPREAD THUNDERSTORMS OVER THE NEXT SEVERAL DAYS. A FEW ISOLATED STORMS MAY BE POSSIBLE...BUT NO SIGNIFICANT WEATHER HAZARDS ARE EXPECTED THROUGH SATURDAY. ONE OR MORE ORGANIZED THUNDERSTORM COMPLEXES MAY AFFECT THE REGION SUNDAY NIGHT AND AGAIN MONDAY NIGHT. IT IS TOO EARLY TO DETERMINE WHETHER OR NOT SEVERE WEATHER MAY ACCOMPANY ANY OF THESE EVENTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. BOOKBINDER
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 2:36 PM CDT | Areal Flood Advisory | EAX | Grundy | 4 hr |
| Jul 7, 3:37 PM CDT | Areal Flood Advisory | EAX | Adair, Sullivan | 4 hr |
Nearby
Flash Flood Warnings in Missouri, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.